Update! So I've been taking Inositol for almost two months now, along with Yaz birth control, which I have taken for almost 5 months. Last month the amount of breakouts I got reduced by half, and this time if i don't break out anymore this month, it's looking like it reduced by half again - im past the middle of cycle and only had 3 big papules this month so far, compared to 6 last month and 12 the month before. Definitely progress! I knew I shouldn't be touching spiro just yet. I don't know if its yaz, inositol, or combination of the two, but i'm seeing results.
Also I have anxiety issues and I think Inositol actually helped me with that, and it doesn't make me feel that drowsy anymore so i still take it morning and night
Yay! Glad it's working for you I'm all about trying something natural first because sometimes there's not even need for stronger drugs if a supplement works just as well if not better. Keep me updated.
Thanks for the reply WishClean. I wonder if the negative herb/medication interactions you explained is why I can't tolerate natural supplements like fish oil and multivitamins? Also, as you said, high levels of estrogen can convert to testosterone, so perhaps some people experience breakouts as a result of taking a high dose of DIM? As I recall, your skin was doing well on inositol alone, may I ask what inspired you to add DIM.
I know my breakouts are a result of androgens, as I was clear on spiro and metformin and then spiro and inositol for years. Also, when my skin starts to get bad, I notice more stray facial hairs. As I mentioned, I'm on metformin and spiro, I also take zinc and vitamin D, however, I still breakout on my period. Should I add inositol, even if it's just during my period? Do you have any recommendations for a supplement that, most likely, shouldn't interact with spiro and met to reduce inflammation? When I get a bad nodule, if I take Advil within the first hour or two, half the time it will go down or away.
I can't tolerate fish oil either....but I think it's because of the oil. I started DIM to help with estrogen dominance symptoms like melasma, and although it also helped minimize allergic reactions to foods & environmental triggers, it hasn't helped melasma :/ I needed something for excess estrogen because my issue wasn't just testosterone and progesterone. I don't think inositol interacts with anything because it's a vitamin technically.
Btw, taking advill for breakouts can lead to other issues if you take it frequently, so I wouldn't recommend that esp. since Advill is not for acne.
Thank you very much for this very helpful thread. Please help me if any one understands the lab results or guide me what should i start with.
I am also suffering from hormonal imbalance, hirsutism, acne, fatigue, aggression, PMS, mood swings, brest pain after ovulation, headaches (sometimes).
I have autoimmune hypothyroidism currently on 100μg levothyrox.
I'm glad inositol helped you with anxiety, it really calms me down when I'm stressed. I don't know where the "normal" range is for your lab results...it should be included in your chart, and from there you can see where your results fall.
If you have an autoimmune disease, then a nutrient-rich, low histamine diet can really help you more than any medication. Also, look into things that can help your thyroid besides levothyrox, such as vitamins.
Hey all!♥ Question to those taking inositol — have any of you gained weight taking it? I just finished my second bottle of inositol (I've taken 200 pills total, about one a day so that makes about 6 months, right?) and have gained around 10lbs (a big deal for my size.) I haven't changed much else except stopping DIM (though I noticed weight gain before that), my diet is pretty good and I am quite active. I can't seem to drop a pound no matter how much I try. Now that my bottle is finished, I am going to stop taking it and see if I can lose the weight.
I didn't think that Inositol could cause weight gain until I did a quick search... and apparently I'm not alone. There are a few on the Soul Cysters forum who have said they have experienced the same thing. I also read that some stopped inositol and lost the weight.
Inositol did stop my hair shedding almost immediately, but other than that I haven't noticed any significant benefits from taking it. There has been no increase in hair growth or anything. And, now that I am taking B complex and some other vitamins, I bet my hair will continue to grow and won't abnormally shed again anyway.
Hey hearts! As I mentioned a while ago, I was noticing some bloating with inositol but only during certain times of the month. Now that I added DIM, I think I gained some weight and am retaining more water, but I guess that's the risk to take with any antiandrogen because many women also gain weight on spiro and birth control. Did you gain any weight on DIM, and are you still on it?
Have you tried decreasing your inositol dosage? Perhaps it would work better for you in a b-complex. I read that it helps with weight loss, but my guess is that it only helps with that IF you need to lose weight in the first place. I think on thin women it can have the opposite effect if taken in higher doses.
Supplements: inositol, DIM [not as frequently now!] digestive enzymes [don't need them every day anymore, only on cheat days], herpanacine & vitamin C with rose hips/ low acid [not every day], regular sun exposure for vitamin D3, superoxide dismutase (SOD) enzyme supplements, magnesium citrate [sometimes].
Lifestyle & Skin Care: Low histamine diet, avoiding unnecessary stress, balancing skin's PH (using Image Ormedics), using distilled/ filtered water to wash face, occasional high frequency facials...
Grocery list: http://www.acne.org/...y-grocery-list/
** Find the cause, find the cure **
** If you have a question for me, please ask it publicly so that others can benefit from the discussion**